NRAS
22,437 members26,174 posts

Newbie here..despise prednisone lol

Hello..im new here. I've had RA for 45 years..diagnosed when I was 8. There's been plenty of different medications and I'm about to try cimzia. I think I'd just be happy to get off prednisone! So many unpleasant side effects from it and the one I despise the most is weight gain which comes in second to uncontrollable sweating at the worst possible time like in public. Sorry for the rant... I'm happy to have found this group :)

6 Replies
oldestnewest

Welcome! This is a lovely group- helpful and kind! Wow, you've had it for a long time- eight years old? I'm so sorry you've suffered from this horrible disease for so long.

Could you talk to your Dr about the sweating? I hope your new meds sort it out for you. Take care x

1 like
Reply

Oh my..i wish my rheumatologist was just a bit sympathetic. I've asked him about weight gain sweating etc he just replies that he doesn't think it's the prednisone. I think he's wring about that. I will be seeing an Endocrinologist at the end of Aug because the rheumatologist says the long term prednisone has caused adrenal insufficiency so he hopes the endocrinologist will be able to taper me off of prednisone. Sometimes I get very frustrated with my rheumatologist...he seems to not care about side effects and at best suggests I up the dose 😏

Reply

Hi Geraldine welcome x

1 like
Reply

Thank you bella- Bailey

Reply

Hi Geraldine, I empathise with you. I've only had RA for ten years but have been diagnosed with Giant cell Arteritis and have been on 60mg daily of pred for a month and then down to 50 last week. I have to be on them for two years ☹️ The sweating is the worst, isn't it? It's like turning on a tap on my head, it just pours. I get the shakes too along with General weakness and exhaustion. My face has started to puff up too. The dreaded Cushing syndrome. I can't suggest any relief apart from copious cool showers which are only temporary and a good fan. The other trick is to go out in a car with air con!! Sadly I don't think there is anything else apart from coming off them altogether. Take care of yourself Caroline x

2 likes
Reply

Thanks everybody! I haven't started the new medication yet but shoukd be within the next 2 weeks. In the meantime it's so hot outside I basically sit in front of th A.C. until the sun goes down. Thanks again hope we all stay cool 😎

Reply

You may also like...